Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having semisolid stool and upset stomach. Not cured by medicine. What should I do?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 13 Dec 2012 in Digestion and Bowels
Question: I have frequent stomach upsets with no pain or discomforts, but never had normal stools for over a month.
My stools are mostly semisolid with an urgency 2 or 3 times a day.
I have tried a course of metrogel and the next week a course of tinadazole with ciproflaxin and ranitidin, did not have relief for long.

:background:
had a surgery for inguinal hernia 5 months ago.
and married for 3 months
doctor
Answered by Dr. Grzegorz Stanko 2 hours later
Hello!

Thank you for the query.

Your symptoms most likely are caused by severe intestinal infection. And as you have used some antibiotics recently it probably caused bacterial selection so only the most resistant has left. This is one possibility. The other is inflammatory bowel disease that is affecting your intestines. It is possible especially if there is any blood or mucus in stool. Sometimes it is associated with many allergies like skin allergies.
I suggest you to have some safe treatment and if no relief, diagnostics should be performed.
You should ask your doctor for such treatment:
Rifaximine 400mg 3 times a day for 7 days
Mebeverine 200mg once a day
Probiotic tablest 3 times a day
Such treatment should give permanent relief. If no, you should have full blood work, abdominal ultrasound, stool test and colonoscopy performed.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Skin allergy

doctor1 MD

A rash has appeared above my wrist on the outside of my arm. It first appeared two weeks ago, overnight, then went within a few days. It has re-appeared in the same spot. It looks like small blood spots with redness around. It is not painful or itchy. I have a history of skin allergies but they are always itchy.

doctor1 MD

Hi! I just want to ask, I had skin allergies which caused rashes in my skin. I took medications already and the rashes were relieved. However, it left browns spots on my skin. Does these marks would disappear naturally or I have to bleach it? Thank you Doctor. :)

doctor1 MD

hi am male, 32. got uneven skin tone that followed skin allergy. abot 3 years ago i scratched my self on the face, both forarms, my nec and that left a permanent black discoloration on my skin. seen by two different dermatologists and put on salicylic acid plus betemethasone preparations, mineral oil soap, cutivate cream with little improvement. can you help!

doctor1 MD

dear sir,i am 32 old and havng ulcer(h pilory).i had undergo treatment 2 year back and cured it.but recently i face few family issues and it effected my food timing badly.and i check my blood 2 month back and confirmed H.pilory.kindly advise me the further treatment. jithesh,kannur,kerala.

doctor1 MD

A child age 7 having h/o Hypothyroidsm , with recurrent respiratory tract infections, controlled only with steroids . what would be the other systemic complications involvement Possibility of auto immune disease & prognosis with the above history...

doctor1 MD

Iam having montair LC from past 3-4 years as I have skin allergy issue and now iam trying to conceive. Can I continue to take this medication

doctor1 MD

Is nebulization safe in children. I have a 3 yr son who has congenital heart problem. He frequently gets cold , cough which causes him discomfort. I generally use nebulization as my first line of defence instead of giving him pediatric suggested...